Verify your email address to receive email notifications.

Verification sent. Please check your inbox to verify your address.

Unable to send verification. Please try again later.

  • Q&A with Australian Health Practitioners

    I think I may have serotonin syndrome, what should I do next?

    What medications can I take to help me sleep?
    I'm currently on endep 35mg, when I went to see a new doctor to get a script for endep 10mg she warned me about serotonin disease or overdose. She mentioned the symptoms and I told her I have been waking up in a cold sweat every morning, I have restless legs and leg muscle aches.
    I am also taking cymbalta (which is an anti depressant, it's working wonders with my depression so I don't wish to change it). I am also taking duriomine which is a weight loss medication. I have just started yaz flex which is an oral contraception.
    I do have temaze at home but I am concerned as it is addictive.
    I am just after some advise of some other medications that I could take to help me sleep.

    Also should I be concerned about the serotonin syndrome?
  • Find a professional to answer your question

  • My research interests include immunology and the mechanisms of amyloid formation. The latter has implications for people who are dealing with Alzheimer's Disease, Parkinson's Disease … View Profile

    Writing as somebody with professional knowledge of molecular pharmacology, *not* as a clinical professional:

    Endep and Cymbalta are both serotonin and norepinephrine reuptake inhibitors (SNRIs), exerting their effects in the brain.

    Duriomine interacts with the hypothalamus, leading to release of norepinephrine from the adrenal glands. As far as I know it does not have any effects on brain norepinephrine levels.

    Temaze is a benzodiazepine and yes, such drugs can be addictive.

    There is a description of the signs of serotonin syndrome here: http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0004531/

    *Definitely* discuss your concerns with your doctor - it sounds to me that she has a good understanding of these issues.

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question

Empowering Australians to make better health choices